MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074250-38
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Myocardial Infarction (1969); Thrombosis (2100); Stenosis (2263)
Date of Event 03/19/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, myocardial infarction, thrombosis, stenosis and death are listed in the xience xpedition everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 75% stenosed, mildly tortuous, and mildly calcified eccentric lesion in the mid left anterior descending artery.A 2.5x38mm xience xpedition stent was implanted on (b)(6) 2014.A non-abbott stent was implanted on (b)(6) 2014.No patient issues were noted during a follow-up visit on (b)(6) 2015.The patient was admitted to the hospital on (b)(6) 2017 with acute coronary syndrome and presented with myocardial infarction.Thrombosis was confirmed in the proximal part of the implanted xience xpedition (in-stent).The thrombosis was confirmed through angiography.The cause of thrombosis was a rupture of stenosis in the implanted stent.The aspiration of thrombus was performed and percutaneous cardio pulmonary support was introduced.The patient expired on (b)(6) 2017 due to cardiac arrest.Additionally, the dual antiplatelet therapy was not continued since 12-months of dosing period ended.The reported cause of death was stent thrombosis.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6478424
Report Number2024168-2017-03006
Device Sequence Number10975356
Product Code NIQ
UDI-Device Identifier08717648162183
UDI-Public(01)08717648162183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1074250-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age49 YR
Patient Weight88